Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie

IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

See all formats and pricing
More options …
Volume 2016, Issue 714


On the irreducibility of locally metric connections

Florin Belgun / Andrei Moroianu
  • Laboratoire de Mathématiques, Université de Versailles-St Quentin, UMR 8100 du CNRS, 45 avenue des États-Unis, 78035 Versailles, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-01-05 | DOI: https://doi.org/10.1515/crelle-2013-0128


A locally metric connection on a smooth manifold M is a torsion-free connection D on TM with compact restricted holonomy group Hol 0(D). If the holonomy representation of such a connection is irreducible, then D preserves a conformal structure on M. Under some natural geometric assumption on the life-time of incomplete geodesics, we prove that conversely, a locally metric connection D preserving a conformal structure on a compact manifold M has irreducible holonomy representation, unless Hol 0(D)=0 or D is the Levi-Civita connection of a Riemannian metric on M. This result generalizes Gallot's theorem on the irreducibility of Riemannian cones to a much wider class of connections. As an application, we give the geometric description of compact conformal manifolds carrying a tame closed Weyl connection with non-generic holonomy.

About the article

Received: 2012-04-13

Revised: 2013-10-29

Published Online: 2014-01-05

Published in Print: 2016-05-01

Funding Source: Agence Nationale de la Recherche

Award identifier / Grant number: ANR-10-BLAN 0105

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2016, Issue 714, Pages 123–150, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2013-0128.

Export Citation

© 2016 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Mihaela Pilca
Journal of Geometry and Physics, 2016, Volume 107, Page 149
Vladimir S. Matveev and Yuri Nikolayevsky
Comptes Rendus Mathematique, 2015, Volume 353, Number 5, Page 455

Comments (0)

Please log in or register to comment.
Log in